My Mirena was removed on 29th May 2008.
I had the Mirena put in four years ago, I had terrible pain the day after, it was that bad I was going to go to the hospital Emergency to get the thing out but I put up(the worst thing I done in my life, Im paying for it now) with it and it and the pain got a bit better, had a lot of bleeding (spotting) for the first six months and then it finally went away. For the first year I thought Mirena was Great but then the problems started.I started to gain a lot of weight, facial hair, Very sore breasts, I also had a lump removed from my left breast a couple of years ago, but I didnt know until recently that it was most likely caused by Mirena. Some of the other problems I had, My stomach bloated, I look like I'm six months pregnant, I have a cyst on my left ovary, dry skin, acne, strange depression, headaches, and the Worst of all I had to have my Thyroids REMOVED on 1st Nov 2006 and I'm pretty sure that was caused by Mirena as well, so now I have to take thyroid Medication for the rest of my life, I had the Mirena removed as soon as I done some searching on the internet for my unexplained medical problems, mainly my weight as I had weighed about the same my whole adult life and now I had put on a few stone and now I have to try and lose it, as for my thyroid I have trouble getting the Meds right its a real pain, blood tests all the time.I just dont feel I have much left in my life, depressed, sick all the time. I eat well as I have high cholesterol so its not that I over ate, I noticed you do feel a lot more like eating sweet things. I found a site called www.curezone.com and found out there are thousands of woman, girls with the same problems as myself and that there is a class action law suit going on to Sue. Its worth having a look at this site it helped me a lot.I feel so bad I dont go out anymore I dont see friends or family I'm to depressed about my weight now. I am in the process of trying to find out if there is a Class Action Law Suit in Australia.If anyone knows of a Class Action in Australia could they Please let me know. After having the Mirena removed about 6 weeks ago I thought I was doing ok only a bit of spotting, but about 3 weeks after having it removed I got my period and the pain was unbearable, I was in agony stomach cramps and I bleed so much I thought I was going to die from blood loss, also the scariest was the huge blood clots, very scary, must of been four years of period in 1 week I couldnt believe how bad it was, I felt really sick and weak, but thank goodness its eased off now after a week. I just hope now I might slowly start and feel like my old self. Im also on medication for heart palpatations, I get Heart palpitations (SVT) a few times a week, I had my heart palpitations just after my thyroid removal op and was put on ecg and my heart rate was 176 Beats per Minute I was rushed to Intensive Care and I had to have an injection called Impending Doom (It makes you feel you are going to die) to slow my heart rate, it worked and I was kept in intensive car for 3 days, very scary thing to go through I hope I never have to go through that again, my heart palpitations got worse while I was on Mirena and now I also take Magnesium to help control them as well as Metoprolol which I have been on for some years and I recently read that if you are on Mirena it increases the side effects of Metoprolol.
So if you have had any bad experiences with Mirena please let us know, it will help others with their problems, hopefully. I just wish I never got Mirena and my advice is DONT its not Worth the risk, if the Doctors had of told me about the BAD side effects I would NEVER of had it put in. Sorry about going on so long, Good Luck to you all,